Skip to content Skip to navigation

About the Degenerate Spectrum of the Tension Field for Mappings into a Symmetric Riemannian Manifold

Volume 20, Number 2 (2017), 45 - 68

About the Degenerate Spectrum of the Tension Field for Mappings into a Symmetric Riemannian Manifold

Price: $20.00

Abstract

Let $(M,g)$ and $(N,h)$ be compact Riemannian manifolds, where $(N,h)$ is symmetric, $v\in W^{1,2}((M,g),(N,h))$, and $\tau $ is the tension field for mappings from $(M,g)$ into $(N,h)$. We consider the nonlinear eigenvalue problem $\tau (u)-\lambda \exp _{u}^{-1}v=0$, for $u$ $\in W^{1,2}(M,N)$ such that $u_{\left\vert \partial M\right. }=v_{\left\vert \partial M\right.}$, and $\lambda \in \mathbb{R}$. We prove, under some assumptions, that the set of all $\lambda $, such that there exists a solution $(u,\lambda )$ of this problem and a non trivial Jacobi field $V$ along $u$, is contained in $\mathbb{R}_{+}$, is countable, and has no accumulation point in $\mathbb{R}$. This result generalizes a well known one about the spectrum of the Laplace--Beltrami operator $\Delta $ for functions from $(M,g)$ into $\mathbb{R}$.